Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 9, NWS New Orleans, LA

June 5, 2010Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 5, 2010, 3:27 PM CDT for Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2010, 3:27 PM CDT (20:27 UTC)
Expired
Jun 5, 2010, 5:30 PM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1235 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WGUS54 KLIX 052027
FFWLIX
LAC103-MSC045-109-052230-
/O.NEW.KLIX.FF.W.0009.100605T2027Z-100605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLIDELL...EDEN ISLE...
  WEST CENTRAL HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF PICAYUNE...

* UNTIL 530 PM CDT

* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM PEARL
  RIVER TO EDEN ISLE...MOVING SOUTHEAST AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3066 8939 3065 8953 3053 8954 3031 8964
      3020 8958 3018 8960 3016 8959 3017 8975
      3022 8978 3022 8986 3024 8987 3026 8996
      3084 8960

$$


24/RR
1 follow-up statement
694 
WGUS74 KLIX 052123
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT SAT JUN 5 2010

LAC103-MSC045-109-052230-
/O.CON.KLIX.FF.W.0009.000000T0000Z-100605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PEARL RIVER MS-HANCOCK MS-ST. TAMMANY LA-
423 PM CDT SAT JUN 5 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
WESTERN HANCOCK AND SOUTH CENTRAL PEARL RIVER COUNTIES...AND
SOUTHEASTERN ST. TAMMANY PARISH...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PICAYUNE TO EDEN ISLE...MOVING
SOUTHEAST AT 5 MPH.

THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY AND PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3078 8954 3066 8939 3065 8953 3053 8954
      3031 8964 3020 8958 3018 8960 3016 8959
      3017 8975 3022 8978 3023 8986

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:26 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 5, 3:26 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CDT SAT JUN 5 2010

.SYNOPSIS...
AN UPPER LOW MOVING ACROSS THE AREA TODAY WILL BECOME SHEARED OUT
AND ABSORBED INTO JET THIS EVENING. SHOWERS AND THUNDERSTORMS WILL
DIMINISH AS THIS OCCURS. A WEAK TROUGH LEFT OVER THE AREA SUN WILL
PROVIDE A FOCUS FOR CONTINUED DAYTIME SHOWERS AND THUNDERSTORMS. A
RIDGE WILL BUILD OVER THE REGION ON MON AND REMAIN THROUGH THE
WEEK BRINGING INCREASING TEMPERATURES.

&&

.SHORT TERM...THE UPPER LOW OVER THE AREA TODAY WILL BECOME
ABSORBED BY A TROUGH IN THE MID LATITUDE JET. MODELS CONTINUE TO
REMAIN IN GOOD AGREEMENT WITH THE SPEED OF DEPARTURE AND A WEAK
TROUGH LINGERING THROUGH THE AREA FOR SUN. THIS TROUGH WILL
PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON
SUN ACROSS THE CWA. THESE ARE NOT EXPECTED TO AS WIDESPREAD AS THE
PREVIOUS DAYS. THIS TROUGH IS SHOULD DIMINISH SAT NIGHT AS A RIDGE
NOSES INTO THE AREA. BY MON MODELS INDICATE THE RIDGE DOMINATING
AND BRINGING WARMER TEMPS. HIGHER TEMPS IN SOUTHERLY FLOW WILL
CAUSE FOR AN ELEVATED HEAT INDEX. MON SHOULD SEE A HEAT INDEX OVER
100 DEGREES F. BFG

.LONG TERM...MODELS ARE IN FAIR AGREEMENT THROUGH THE MAJORITY OF
THE WEEK SHOWING A DOMINATING RIDGE WHICH WILL YIELD HIGHER THAN
NORMAL TEMP IN CONJUNCTION WITH ELEVATED DEWPOINT TEMPS. THE END OF
THE WEEK LOOKS TO BRING A REPRIEVE WITH MORE SHOWERS AND
THUNDERSTORMS ARRIVING. ANY CONVECTION THAT OCCURS UNDER THE RIDGE
WILL BE A RESULT OF THE SEA BREEZE.

&&

.AVIATION...
PATCHY AREAS OF MVFR CEILINGS CONTINUE THIS AFTERNOON
WITH NUMEROUS THUNDERSTORMS OVER THE AREA. CONVECTION PEAKING IN
COVERAGE THIS AFTERNOON SHOULD BECOME MORE ISOLATED THIS EVENING
THEN TAPER OFF. PATCHY FOG OVERNIGHT WILL BRING SPOTTY MVFR
CONDITIONS THROUGH THE EARLY MORNING HOURS.

&&

.MARINE...
THE PERSISTENT UPPER LEVEL TROUGH CENTERED OVER LOUISIANA
AND MISSISSIPPI HAS TRIGGERED ANOTHER ACTIVE AFTERNOON WITH NUMEROUS
THUNDERSTORMS OVER THE WATER. CONVECTIVE ACTIVITY SHOULD DISSIPATE
THIS EVENING WITH MOSTLY QUIET CONDITIONS TONIGHT. SUNDAY SHOULD SEE
MORE SCATTERED SHRA AND TSRA BUT OVERALL COVERAGE SHOULD BE LIGHTER
THAN TODAY. AS WE HEAD INTO NEXT WEEK THINGS WILL REALLY BEGIN TO
QUIET DOWN AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION LEAVING
THE COASTAL WATERS RATHER RAIN FREE. AS FOR WINDS IT SHOULD BE
ANOTHER BREEZY DAY TODAY. MODERATE ONSHORE FLOW WILL CONTINUE AND
SMALL CRAFT SHOULD EXERCISE CAUTION BUT OVERALL WINDS WILL BE
LIGHTER THAN YESTERDAY. SEAS WILL CONTINUE TO REMAIN BETWEEN 2-4 FT
TODAY AND LIKELY DROP TO 2-3 FT TOMORROW AND MORE AROUND 2 FEET FOR
MUCH OF NEXT WEEK. CAB/JER

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  93  77  96 /  20  40  10  20
BTR  72  95  75  96 /  30  40  10  20
ASD  76  93  77  95 /  30  50  10  20
MSY  74  92  75  94 /  30  50  10  20
GPT  77  91  77  94 /  30  50  10  20
PQL  75  91  76  94 /  30  50  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 5, 11:07 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CDT SAT JUN 5 2010

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-061615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1107 AM CDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE BEGINNING TO DEVELOP
AGAIN TODAY. ONE OR TWO ISOLATED STORMS COULD BE SEVERE WITH
DAMAGING WINDS. MOST STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS OF 40 TO 45 MPH...ALONG WITH FREQUENT LIGHTNING STRIKES AND
LOCALLY HEAVY RAINFALL. ISOLATED RAIN AMOUNTS OF 2 TO 4 INCHES
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

MARINE HAZARDS...
SMALL CRAFT WILL NEED TO EXERCISE CAUTION TODAY ACROSS ALL COASTAL
AREAS...WITH SOUTHERLY WINDS OF 15 TO 20 KNOTS. IN ADDITION...SCATTERED
THUNDERSTORMS MAY PRODUCE LOCALLY STRONG WIND GUSTS OVER 34 KNOTS
AND VERY ROUGH SEAS.

RIVER FLOODING...
MINOR FLOODING OF THE MISSISSIPPI RIVER AT RED RIVER LANDING AND
THE ATCHAFALAYA RIVER AT MORGAN CITY WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...WITH ISOLATED
STORMS THE REMAINDER OF THE WEEK...MAINLY DURING THE AFTERNOON
HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW
STORMS COULD BE STRONG WITH WIND GUSTS OF 40 TO 45 MPH...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAIN.

MARINE HAZARDS...
SCATTERED THUNDERSTORMS SUNDAY MAY PRODUCE LOCALLY STRONG WIND
GUSTS OVER 34 KNOTS AS WELL AS VERY ROUGH SEAS.

HEAT...
HIGH PRESSURE WILL BRING HOTTER WEATHER INTO THE AREA SUNDAY INTO
THE MIDDLE OF THE WEEK. ALONG WITH SLIGHTLY HIGHER HUMIDITY...THIS
WILL ALLOW HEAT INDICES TO NEAR 105 DEGREES WITH ISOLATED HIGHER
READINGS DURING THE HEAT OF THE AFTERNOON SUNDAY THROUGH THURSDAY.

RIVER FLOODING...
THE MISSISSIPPI RIVER AT RED RIVER LANDING IS FORECAST TO FALL
BELOW FLOOD STAGE ON TUESDAY. THE ATCHAFALAYA RIVER AT MORGAN CITY
WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 5, 11:21 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1121 AM CDT SAT JUN 5 2010

LAZ038>040-049-050-057-058-MSZ071-051830-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-ASCENSION-LIVINGSTON-ST. JAMES-
ST. JOHN THE BAPTIST-WALTHALL-
INCLUDING THE CITIES OF...HAMMOND...PONCHATOULA...BOGALUSA...
FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...LACOMBE...
GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...TYLERTOWN
1121 AM CDT SAT JUN 5 2010

A LINE OF THUNDERSTORMS HAS DEVELOPED IN A SW-NE ORIENTATION FROM
AROUND ASCENSION TO WALTHALL PARISHES OVER THE LAST HOUR OR SO.
INDIVIDUALS CELL ARE CAPABLE OF PRODUCING HEAVY RAIN...LOCALLY
GUSTY WINDS...AND FREQUENT LIGHTNING.
Special weather statement, Jun 5, 12:21 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1221 PM CDT SAT JUN 5 2010

LAZ034>040-047-048-050-MSZ069>071-051930-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-WEST BATON ROUGE-EAST BATON ROUGE-
LIVINGSTON-AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...DENHAM SPRINGS...WALKER...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN
1221 PM CDT SAT JUN 5 2010

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON FROM
POINT COUPEE PARISH TO WALTHALL COUNTY. SOME OF THESE
THUNDERSTORMS MAY BE STRONG WITH HEAVY RAIN...SMALL HAIL...GUSTY
WINDS...AND FREQUENT LIGHTNING.
Special weather statement, Jun 5, 1:14 PM CDT, 2 hours 13 minutes before
LAZ036>038-048-051915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
114 PM CDT SAT JUN 5 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING EAST FELICIANA
PARISH...TANGIPAHOA PARISH...EAST BATON ROUGE PARISH...ST. HELENA
PARISH...

AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF CLINTON...OR ABOUT OVER
PRIDE...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  DARLINGTON BY 150 PM...
  GREENSBURG BY 200 PM...
  EASLEYVILLE BY 205 PM...
  TANGIPAHOA AND 6 MILES SOUTHWEST OF KENTWOOD BY 215 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

24/RR
Special weather statement, Jun 5, 2:42 PM CDT, 45 minutes before
LAZ038>040-052015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
242 PM CDT SAT JUN 5 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WASHINGTON PARISH...TANGIPAHOA PARISH...ST. TAMMANY PARISH...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF COVINGTON...OR
ABOUT 4 MILES SOUTH OF FOLSOM...MOVING NORTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FOLSOM...ENON AND FRANKLINTON

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 5, 2:59 PM CDT, 28 minutes before
LAZ038-040-052100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
259 PM CDT SAT JUN 5 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
TANGIPAHOA PARISH...ST. TAMMANY PARISH...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES WEST OF MANDEVILLE...OR
ABOUT 11 MILES SOUTHWEST OF MADISONVILLE...MOVING NORTHEAST AT 25
MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MADISONVILLE...COVINGTON AND ABITA SPRINGS

THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO
NICKEL SIZE AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 5, 3:08 PM CDT, 19 minutes before
LAZ057>059-052045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
308 PM CDT SAT JUN 5 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JOHN THE
BAPTIST PARISH...ST. JAMES PARISH...LAFOURCHE PARISH...

AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF THIBODAUX...OR ABOUT 13 MILES
SOUTH OF LUTCHER...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LUTCHER...
GRAMERCY...GARYVILLE AND EDGARD

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:55 PM CDTSevere Thunderstorm WarningLIXPearl River35 min
Jun 5, 4:58 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson62 min
Jun 5, 1:37 PM CDTSpecial Marine WarningLIX53 min
Jun 5, 1:55 PM CDTSpecial Marine WarningLIX35 min
Jun 5, 2:06 PM CDTSpecial Marine WarningLIX24 min
Jun 5, 2:13 PM CDTTornado WarningLIXLivingston, Saint Helena, Tangipahoa21 min
Jun 5, 2:18 PM CDTSpecial Marine WarningLIX27 min
Jun 5, 2:20 PM CDTSevere Thunderstorm WarningLIXTangipahoa25 min
Jun 5, 2:30 PM CDTSpecial Marine WarningLIX30 min
Jun 5, 2:31 PM CDTSpecial Marine WarningLIX44 min
Jun 5, 2:44 PM CDTTornado WarningLIXPlaquemines31 min
Jun 5, 2:52 PM CDTSevere Thunderstorm WarningLIXSaint John the Baptist23 min
Jun 5, 3:01 PM CDTSpecial Marine WarningLIX59 min
Jun 5, 3:02 PM CDTSpecial Marine WarningLIX43 min
Jun 5, 3:02 PM CDTSpecial Marine WarningLIX28 min
Jun 5, 3:21 PM CDTSpecial Marine WarningLIX24 min
Jun 5, 3:43 PM CDTSpecial Marine WarningLIX47 min
Jun 5, 4:46 PM CDTSpecial Marine WarningLIX29 min
Jun 5, 5:03 PM CDTSpecial Marine WarningLIX87 min
Jun 5, 5:47 PM CDTSpecial Marine WarningLIX58 min
Jun 5, 6:33 PM CDTSpecial Marine WarningLIX57 min

Nearby

Flash Flood Warnings in Mississippi, 2010Flash Flood Warnings in Louisiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.